RSS
TwitterFacebook

Varubi Class Action Lawsuit Filed Over Anaphylactic Shock Risk, Hypersensitivity Reactions

The makers of the chemotherapy nausea treatment Varubi face an class action lawsuit brought on behalf of investors, claiming that Tesaro artificially inflated the value of their drug, by failing to warn about potential risk that side effects may result in of anaphylaxis, anaphylactic shock and other hypersensitivity reactions, which could be life threatening. 

The complaint (PDF) was filed by Roger Bowers in the U.S. District Court of Massachusetts on on January 17, naming Tesaro Incorporated, Leon O. Moulder, Jr., the company’s CEO, and Timothy R. Pearson, the chief financial officer, as defendants.

The Varubi lawsuit seeks class action status to represent anyone who purchased or acquired Tesaro securities between March 14, 2016, and January 12, 2018. According to the complaint, the company made false and misleading statements, by failing to disclose that the drug carried substantial health risks with Varubi, including hypersensitivity, anaphylaxis and anaphylactic shock.

The drug maker did not reveal these health risks until it updated the drug’s label to include new warnings on January 18, two days after it issued a Varubi warning letter on reports of hypersensitivity reactions.

“On this news, Tesaro’s share price fell $4.07 or 5.85%, to close at $65.52 on January 16, 2018,” the lawsuit states. “As a result of Defendants’ wrongful acts and omissions, and the precipitous decline in the market value of the Company’s securities, Plaintiff and other Class members have suffered significant losses and damages.”

Varubi is an antiemetic agent mixture intended for adults to prevent delayed nausea and vomiting associated with initial and repeat courses of emetogenic cancer chemotherapy, including, but not limited to highly emetogenic chemotherapy.

The letter warned that patients receiving doses could be subject to anaphylaxis, anaphylactic shock, and other serious hypersensitivity reactions, which have been reported across the medical community. According to Tesaro Inc., several patients who experienced adverse health consequences required hospitalization stays to be further evaluated.

Anaphylaxis is a serious, life-threatening allergic reaction. The most common anaphylactic reactions are to foods, insect stings and medications. The reactions cause the immune system to overreact to this allergen by releasing chemicals that cause allergy symptoms.

The hypersensitivity problems have reportedly occurred during or almost immediately following the infusion of the injectable emulsions, causing patients to experience difficulty breathing, swelling of the face or throat, hives or flushing, itching, abdominal cramping, abdominal pain, vomiting, back pain, chest pain, hypertension or shock.

The Varubi class action lawsuit accuses the defendants of violating the Exchange Act.

Tags: , , , , ,

  • Share Your Comments

  • Have Your Comments Reviewed by a Lawyer

    Provide additional contact information if you want an attorney to review your comments and contact you about a potential case. This information will not be published.
  • NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

  • This field is for validation purposes and should be left unchanged.